Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 140, NWS Charleston, SC

June 15, 2008Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 15, 2008, 2:34 PM EDT for Charleston County, South Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2008, 2:34 PM EDT (18:34 UTC)
Expired
Jun 15, 2008, 3:15 PM EDT
In force
41 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Charleston County, SC

The radar

The Wilmington radar (KLTX), 143 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
583 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 151834
SVRCHS
SCC019-151915-
/O.NEW.KCHS.SV.W.0140.080615T1834Z-080615T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
234 PM EDT SUN JUN 15 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 315 PM EDT

* AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  AWENDAW...OR ABOUT 10 MILES WEST OF MCCLELLANVILLE...MOVING
  NORTHEAST AT 12 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  AWENDAW...
  MCCLELLANVILLE...CENTENARY...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3309 7928 3307 7933 3303 7933 3298 7950
      3301 7955 3298 7958 3300 7954 3298 7953
      3297 7954 3293 7965 3304 7972 3314 7961
      3315 7952 3323 7944 3313 7927
TIME...MOT...LOC 1834Z 240DEG 11KT 3308 7962

$$
2 follow-up statements
000 
WWUS52 KCHS 151850
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT SUN JUN 15 2008

SCC019-151915-
/O.CON.KCHS.SV.W.0140.000000T0000Z-080615T1915Z/
CHARLESTON SC-
250 PM EDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHEASTERN CHARLESTON COUNTY...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BUCK HALL...OR ABOUT 7 MILES WEST OF MCCLELLANVILLE...
MOVING NORTHEAST AT 13 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
MCCLELLANVILLE AND CENTENARY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3309 7928 3307 7933 3303 7933 3298 7950
      3301 7955 3298 7958 3300 7954 3298 7953
      3297 7954 3293 7965 3304 7972 3314 7961
      3315 7952 3323 7944 3313 7927
TIME...MOT...LOC 1850Z 240DEG 11KT 3310 7957

$$
000 
WWUS52 KCHS 151911
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT SUN JUN 15 2008

SCC019-151921-
/O.EXP.KCHS.SV.W.0140.000000T0000Z-080615T1915Z/
CHARLESTON SC-
311 PM EDT SUN JUN 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHARLESTON COUNTY
WILL EXPIRE AT 315 PM EDT...

AT 309 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR 
THE LATEST WEATHER INFORMATION. 

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3309 7928 3307 7933 3303 7933 3298 7950
      3301 7955 3298 7958 3300 7954 3298 7953
      3297 7954 3293 7965 3304 7972 3314 7961
      3315 7952 3323 7944 3313 7927
TIME...MOT...LOC 1911Z 240DEG 11KT 3313 7950

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:53 PM EDT, 41 minutes earlier.

Area forecast discussion, Jun 15, 1:53 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
153 PM EDT SUN JUN 15 2008

.SYNOPSIS...
A LOW PRES TROUGH WILL STALL OVER THE EASTERN CAROLINAS AND EAST
CENTRAL GEORGIA THROUGH MON. A COLD FRONT WILL APPROACH FROM THE
NW ON TUE AND PUSH THROUGH THE REGION TUE NIGHT. HIGH PRES WILL
THEN BUILD IN FOR MID TO LATE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WATER VAPOR AND VISIBLE SATELLITE IMAGERY CURRENTLY LINE UP RATHER
WELL WITH BOTH NAM AND LOCAL WRF MOISTURE PROGS. DEEPER MOISTURE
IS LINING UP WITH SFC AND H5 TROF AXES THAT OVER THE SC MIDLANDS
AND CSRA THAT WILL SIHFT TO THE COAST THIS AFTN AND EVE. COMBINING
THESE FEATURES WITH A MODEST SEABREEZE AND THE LOW-MID LVL
CONVERGENCE WILL BE AVAILABLE TO WORK WITH PWATS IN EXCESS OF 1.5
INCHES TO PRODUCE SCT SHWRS/TSTMS THIS AFTN...BUT THE QUESTION
BECOMES WHICH OF SC OR GA WILL SEE THE BETTER COVERAGE ALONG WITH
STRONGER STORMS. ALL MODELS HAVE BEEN FAIRLY CONSISTENT THE LAST
FEW RUNS OF SHOWING CONVECTION BREAKING OUT AWAY FROM THE
COAST...BUT THE NAM SHOWS A STRONGER VORT MAX COMING OUT OF AL
THROUGH SRN GA WHILE THE GFS SHOWS A STRONGER VORT MAX OVER
UPSTATE SC SHIFTING TWD THE COAST. ALSO UNNERVING IS THAT BOTH NAM
AND RUC INDICATE A POOLING OF MUCH HIGHER SBCAPES /1800-2500 J/KG/
OVER COASTAL SC WHICH WOULD MEAN BETTER INSTABILITY WITH WHICH THE
APPROACHING SFC TROF CAN WORK. THE POOLING OF CAPES MATCHES UP
WITH THE MODIFIED 12Z KCHS RAOB THAT INDICATES OVER 2500 J/KG
SBCAPE. OF COURSE...HAVING ADDITIONAL SUNSHINE THIS MORNING OVER
COASTAL LOCALES IS ANOTHER FACTOR...SO AM STILL THINKING THERE
WILL BE GOOD COVERAGE ALONG AND E OF I95 IN SE SC WHILE SE GA
SHOULD SEE GOOD COVERAGE THROUGHOUT DUE TO THE PROXIMITY OF THE
TROUGH. HAVE MAINTAINED LIKELY POPS FOR THIS AFTN...BUT HAVE
TWEAKED THE TIMING OF THE POPS BY DELAYING THE ONSET OF PRECIP AS
THE RUC/NAM/SREF ARE MUCH MORE PESSIMISTIC THAN THE CURRENT SPARSE
RETURNS ON AREA RADARS.

AS FOR THE STRENGTH OF STORMS...NOT ONLY IS THE SBCAPE POOLING IN
SE SC DISTURBING BUT SO IS THE WBZ OFF THE MODIFIED 12Z KCHS RAOB
WHICH COMES IN AT JUST UNDER 10 KFT WHICH ACTUALLY DOES MATCH UP
RATHER WELL WITH SHORT-TERM MODEL PROGS AROUND 21Z THIS AFTN.
CONSIDERING THAT WBZ/S OF OTHER AREA SOUNDINGS AROUND KCHS ARE
CLOSER TO 12 KFT...THERE MAY BE A BIT GREATER THREAT OF SEVERE
HAIL THAN PREVIOUSLY THOUGHT ALONG WITH MICROBURSTS. HOWEVER...
SINCE COVERAGE OF ANY STRONG/SEVERE STORMS WILL BE LIMITED AND THE
HAZARDOUS WX OUTLOOK ALREADY HAS MENTION OF STRONG STORM
HAZARDS... WILL LEAVE WELL ENOUGH ALONE AND MONITOR THE EVOLVING
CONVECTIVE ENVIROMENT.

MAX TEMPS LOOK ON TRACK TO MEET PREVIOUSLY ADVERTISED HIGHS BUT
HAVE MODIFIED HOURLY TEMP TRENDS GIVEN INCREASING CLOUD COVER FROM
THE WEST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE DEEP MOISTURE BELT AXIS WILL SHIFT INTO SE GEORGIA TONIGHT. SHOWERS
AND TSTMS WILL LIKELY LOSE THEIR INTENSITY AND COVERAGE FROM NW TO SE
OVERNIGHT BUT THE EVENING COULD FEATURE SOME HEAVY RNFL PRODUCING
STORMS LINGERING ALONG THE COAST...ESPECIALLY TO THE S OF BEAUFORT.
CONVECTIVE DEBRIS WILL LIKELY NOT THIN UNTIL LATE TONIGHT OVER MOST
AREAS...THEN PTCHY FOG MAY FORM AWAY FROM THE COAST TOWARD SUNRISE.
WE ALLOWED LATER SHIFTS TO INVESTIGATE THIS AFTER AFTER CONVECTIVE
PATTERN BECOMES CLEARER LATER TODAY RATHER THAN ADD TO OUR PACKAGE
AT THIS TIME.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
MEDIUM RANGE GUIDANCE IS IN RELATIVELY GOOD AGREEMENT THROUGHOUT THE
EXTENDED PERIOD THIS MORNING GIVEN THE AMPLITUDE AND STRENGTH OF THE
UPPER LEVEL PATTERN. TROUGHING AND DEEP MOISTURE WILL LINGER OVER
THE FORECAST AREA MONDAY...THEN SHIFT OFFSHORE MONDAY NIGHT AS A
COLD FRONT AND UPPER LEVEL TROUGH BEGIN TO APPROACH THE REGION FROM
THE NORTHWEST. WILL CONTINUE TO CARRY CHANCE POPS MONDAY...THEN
TAPER TO SLIGHT CHANCE MONDAY EVENING WITH DRY CONDITIONS THEN
EXPECTED OVERNIGHT.

TUESDAY AND TUESDAY NIGHT ARE BEGINNING TO LOOK MUCH MORE
INTERESTING AS THERE WILL BE AN ABUNDANCE OF UPPER LEVEL DYNAMIC
FORCING IN PLACE ACROSS THE SOUTHEAST UNITED STATES FOR THIS TIME OF
YEAR. GIVEN THE APPROACH OF A FAIRLY STRONG COLD FRONT AND UPPER
LEVEL TROUGH WITH PLENTY OF LOW LEVEL MOISTURE REMAINING IN PLACE
ACROSS THE AREA...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS THE REGION BY MID-LATE AFTERNOON AND LINGER INTO THE
EVENING HOURS. ATTENTION THEN TURNS TO THE POTENTIAL FOR SEVERE
WEATHER. THE FORECAST AREA WILL BE IN THE RIGHT REAR QUADRANT OF A
90+ KT H25 JET AND WITH DECENT MID-LEVEL LAPSE RATES OF 6 TO 6.5
C/KM AND 0-6 KM BULK SHEAR VALUES ON THE ORDER OF 35 TO 45 KT
SUPPORTIVE OF ORGANIZED CONVECTION...CERTAINLY CAN/T DOWNPLAY THE
SEVERE POTENTIAL. THEREFORE...WILL MENTION THE POSSIBILITY OF SEVERE
THUNDERSTORMS IN THE MORNING HAZARDOUS WEATHER OUTLOOK...WITH MAIN
HAZARDS EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS.

THE WEATHER PATTERN QUIETS DOWN QUICKLY BY MID TO LATE WEEK AS HIGH
PRESSURE BUILDS FROM THE NORTH...PUSHING HIGHER SURFACE DEWPOINTS
WELL SOUTH OF THE FORECAST AREA. WILL THEREFORE RUN WITH A RAIN FREE
FORECAST WEDNESDAY THROUGH THURSDAY NIGHT.

DEEPER MOISTURE WILL SLOWLY BE ON THE INCREASE BY LATE WEEK AND
HEADING INTO THE UPCOMING WEEKEND...SO WILL CARRY SLIGHT CHANCE OR
LOW CHANCE POPS FRIDAY AND SATURDAY.

TEMPERATURES THROUGH THE PERIOD WILL GENERALLY RUN NEAR TO SLIGHT
ABOVE CLIMATOLOGY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
IFR TSTMS HAVE DEVELOPED OVER/ARND KCHS WHILE ISOLD SHWRS/TSTMS
HAVE DEVELOPED NEAR KSAV. FOR THE FIRST FEW HOURS OF THE 18Z TAF
SET...SHWRS/TSTMS WILL BE MORE PREVALENT AROUND KCHS THAN KSAV
ALTHOUGH HAVE INCLUDED TEMPO GROUPS FOR BOTH SITES. CONVECTION
WILL CONTINUE NEAR BOTH SITES THROUGH THE LATE EVENING HOURS...
THEN GRADUALLY SUBSIDE AFTER 04Z.

ONCE THE RAIN ENDS AND WINDS DIE DOWN LATE...THERE IS A CHANCE OF
MVFR GROUND FOG LATE. AM NOT CONFIDENT IN ITS DEVELOPMENT SO HAVE
HELD OFF ITS INCLUSION ATTM. VFR CONDS WILL THEN PREVAIL AFTER
DAYBREAK TMRW...BUT CONVECTION IS AGAIN POSSIBLE AROUND MIDDAY
TMRW SO HAVE INCLUDED CB MENTION FOR NOW.

EXTENDED AVIATION OUTLOOK...POSSIBILITY OF MVFR OR LOWER CONDITIONS
MON AFTERNOON...MAINLY IN THE VICINITY OF CONVECTION. VFR LOOKS
LIKELY MON NIGHT INTO THU.

&&

.MARINE...
WINDS HAVE SHIFTED TO SOLIDLY OFFSHORE IN THE POST-DAWN HOURS
/DIRECTIONS FROM 250-280 DEGREES/ AT AROUND 10 KTS. AS GOOD
HEATING CONTINUES AND THE SEABREEZE DEVELOPS...WINDS WILL BACK TO
MORE OF A SLY COMPONENT BUT REMAIN GENERALLY SW TO SSW WITH A
SLIGHT INCREASE TO NEAR 15 KT BUT THIS WILL NOT BE ENOUGH TO RAISE
SEAS APPRECIABLY. OVERALL...CONDITIONS WILL REMAIN BELOW SCA
LEVELS THROUGH THIS AFTN INTO TONIGHT.

A COLD FRONT WILL APPROACH THE WATERS FROM THE NORTHWEST MONDAY
THROUGH TUESDAY...THEN PUSH SOUTHWARD THROUGH THE WATERS TUESDAY
NIGHT. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH WEDNESDAY AND
THURSDAY. EXPECT FAIRLY STRONG NOCTURNAL WIND SURGES BOTH MONDAY
NIGHT AND TUESDAY NIGHT IN ADVANCE OF THE APPROACHING COLD FRONT. IN
FACT...GRADIENT MIGHT PINCH ENOUGH LATE TUESDAY AFTERNOON THROUGH
TUESDAY NIGHT FOR SMALL CRAFT ADVISORIES TO BE NEEDED ACROSS
PORTIONS OF THE WATERS. CONDITIONS WILL IMPROVE QUICKLY FOR
WEDNESDAY THROUGH THURSDAY AS HIGH PRESSURE BUILDS BACK INTO THE
REGION.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 15, 4:31 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
431 AM EDT SUN JUN 15 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-161000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
431 AM EDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS...THE COMBINATION OF A WEAK FRONTAL
BOUNDARY...A SEA BREEZE...AND AN UNSTABLE AIR MASS MAY LEAD TO
THE DEVELOPMENT OF A FEW STRONG THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. GUSTY WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STRONG
THUNDERSTORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE REGION FROM
THE NORTHWEST TUESDAY AND PUSH SOUTHWARD THROUGH THE AREA TUESDAY
NIGHT. THE COLD FRONT PUSHING INTO AN UNSTABLE AIRMASS...ALONG WITH A
VIGOROUS SEA BREEZE DEVELOPING TUESDAY AFTERNOON IS EXPECTED TO
RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS BY MID TO
LATE AFTERNOON...SOME OF WHICH MAY BECOME SEVERE. THE POTENTIAL
FOR SEVERE WEATHER IS EXPECTED TO LINGER INTO THE EVENING...THEN
DIMINISH AFTER MIDNIGHT AS THE COLD FRONT PUSHES SOUTH OF THE
AREA. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN HAZARDS
FROM ANY SEVERE THUNDERSTORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 15, 12:49 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1249 PM EDT SUN JUN 15 2008

SCZ043-044-050-151715-
CHARLESTON-DORCHESTER-INLAND COLLETON-
1249 PM EDT SUN JUN 15 2008

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...COLLETON
COUNTY AND CHARLESTON COUNTY THROUGH 115 PM EDT...

AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR NEYLES...OR ABOUT
12 MILES SOUTHEAST OF WALTERBORO...MOVING EAST AT 13 MPH.

AREAS IN AND AROUND DELEMAR CROSSROADS AND JACKSONBORO WILL BE
IMPACTED THROUGH 115 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 15, 1:10 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
110 PM EDT SUN JUN 15 2008

SCZ043>045-049-050-151815-
BERKELEY-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
110 PM EDT SUN JUN 15 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER
COUNTY...COLLETON COUNTY AND CHARLESTON COUNTY THROUGH 215 PM EDT...

AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
GUSTY WINDS OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LADSON TO NEYLES...OR ALONG A LINE EXTENDING FROM
SUMMERVILLE TO 7 MILES SOUTHEAST OF WALTERBORO...MOVING NORTHEAST AT
11 MPH.

AREAS IN AND AROUND ASHEPOO...CHARLESTON AIRPORT...COLLEGE PARK...
COTTAGEVILLE...DELEMAR CROSSROADS...GOOSE CREEK...HANAHAN...
JACKSONBORO...KNIGHTSVILLE...LADSON...ROUND O...SANGAREE AND
SUMMERVILLE WILL BE IMPACTED THROUGH 215 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND
DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 15, 2:09 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT SUN JUN 15 2008

SCZ043>045-048>050-151930-
BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND
COLLETON-
209 PM EDT SUN JUN 15 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER
COUNTY...COLLETON COUNTY...CHARLESTON COUNTY AND BEAUFORT COUNTY
THROUGH 330 PM EDT...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHARITY TO WIGGINS...OR ALONG A LINE EXTENDING FROM 15
MILES EAST OF GOOSE CREEK TO 15 MILES EAST OF YEMASSEE...MOVING EAST
AT 11 MPH.

AREAS IN AND AROUND ADAMS RUN...CHARLESTON...DANIEL ISLAND...EDISTO
ISLAND...HANAHAN...HOLLYWOOD...JAMES AND JOHNS ISLANDS...MOUNT
PLEASANT...NORTH CHARLESTON...RAVENEL...SULLIVANS ISLAND...WADMALAW
ISLAND...WEST ASHLEY...YONGES ISLAND AND ISLE OF PALMS WILL BE
IMPACTED THROUGH 330 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THESE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING VERY HEAVY
RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD
PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:13 PM EDTSevere Thunderstorm WarningCHSDorchester32 min
Jun 15, 2:37 PM EDTSevere Thunderstorm WarningCHSBeaufort38 min
Jun 15, 3:19 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper56 min
Jun 15, 3:58 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper96 min
Jun 15, 4:06 PM EDTSevere Thunderstorm WarningCHSAllendale, Beaufort, Hampton, Jasper54 min
Jun 15, 4:12 PM EDTSpecial Marine WarningCHS93 min
Jun 15, 4:18 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper57 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.